Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Albany, NY

May 24, 2014Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 24, 2014, 4:53 PM EDT for Herkimer County, New York. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2014, 4:53 PM EDT (20:53 UTC)
Expired
May 24, 2014, 5:15 PM EDT
In force
22 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 86 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:05 PM EDTHAIL 0.75Frankfort, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS51 KALY 242053
SVRALY
NYC043-242115-
/O.NEW.KALY.SV.W.0008.140524T2053Z-140524T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF ILION...

* UNTIL 515 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF NEWPORT...AND MOVING   SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKFORT BY 510 PM EDT...
  ILION BY 515 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4308 7519 4321 7508 4321 7498 4300 7501
      4302 7522 4306 7522
TIME...MOT...LOC 2052Z 006DEG 16KT 4313 7512

$$

IRL
2 follow-up statements
137 
WWUS51 KALY 242102
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT SAT MAY 24 2014

NYC043-242115-
/O.CON.KALY.SV.W.0008.000000T0000Z-140524T2115Z/
HERKIMER NY-
502 PM EDT SAT MAY 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN HERKIMER COUNTY...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR NEAR UTICA...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKFORT CENTER...STEWART CORNERS...FRANKFORT HILL AND EAST
  SCHUYLER BY 510 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4308 7519 4318 7510 4315 7502 4301 7505
      4302 7522 4306 7522
TIME...MOT...LOC 2102Z 006DEG 16KT 4309 7513

$$

IRL
898 
WWUS51 KALY 242116
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT SAT MAY 24 2014

NYC043-242125-
/O.EXP.KALY.SV.W.0008.000000T0000Z-140524T2115Z/
HERKIMER NY-
516 PM EDT SAT MAY 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HERKIMER COUNTY
HAS EXPIRED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...BUT STILL MAY 
PRODUCE SUBSEVERE HAIL UP TO PENNY SIZE.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4308 7519 4318 7510 4315 7502 4301 7505
      4302 7522 4306 7522
TIME...MOT...LOC 2102Z 006DEG 16KT 4309 7513

$$

IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:52 PM EDT, 1 minute earlier.

Area forecast discussion, May 24, 4:52 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT SAT MAY 24 2014

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...OFF
THE SOUTHERN NEW ENGLAND COAST THROUGH SUNDAY. A WEAK DISTURBANCE
ROTATING AROUND THIS SYSTEM WILL BRING SOME SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON...SOME OF WHICH
COULD CONTAIN LOCALLY HEAVY DOWNPOURS AND SMALL HAIL. GRADUAL
IMPROVEMENT IS EXPECTED FOR SUNDAY AND MONDAY...ALTHOUGH AN
ISOLATED AFTERNOON SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT
EITHER DAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FOR TONIGHT EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO TAPER OFF
THIS EVENING AFTER LOSING THE DAYTIME HEATING. THERE STILL COULD
BE A COUPLE OF HEAVY DOWNPOURS AND SMALL HAIL THROUGH EARLY THIS
EVENING. MLMUCAPES EARLY THIS AFTERNOON WERE PROJECTED TO BE 1500
TO 2000 J/KG OVER THE ADIRONDACKS. LOWS OVERNIGHT ARE EXPECTED TO
BE IN THE 40S TO AROUND 50.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
FOR SUNDAY THE FA WILL CONTINUE TO BE UNDER CYCLONIC FLOW WITH A
WARM FRONT DRAPED ACROSS NORTHERN NEW ENGLAND. EXPECT SOME SHOWERS
AND A FEW THUNDERSTORMS WITH COVERAGE MUCH LESS THAN THE LAST
FEW DAYS. WET BULB ZERO HEIGHTS WILL STILL BE VERY LOW BETWEEN
6200 AND 7500 FT SO SOME PEA SIZE HAIL IS ALSO STILL POSSIBLE. BY
SUNDAY NIGHT THE WARM FRONT SHOULD BE WELL TO OUR EAST WITH HIGH
PRESSURE NOSING IN FROM THE OHIO VALLEY. HIGHS ON SUNDAY WILL BE
IN THE 70S.

SUNDAY NIGHT THROUGH THE FIRST HALF OF MONDAY LOOK DRY AS HIGH
PRESSURE BUILDS OVER THE FA. ON MONDAY A TROUGH OF LOW PRESSURE
WILL ONCE AGAIN FORM ACROSS THE AREA RESULTING IN A CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON ACROSS THE NORTHERN
PORTION OF THE FA. LOWS SUNDAY NIGHT WILL BE IN THE UPPER 40S TO
LOWER 50S WITH HIGHS ON MONDAY IN THE MID 70S TO MID 80S.

MONDAY NIGHT SHOULD BE MAINLY DRY AFTER THE DAYTIME HEATING IS
LOST. LOWS ARE EXPECTED TO BE IN THE 50S TO AROUND 60.

TUESDAY LOOKS TO BE ANOTHER VERY ACTIVE DAY WITH DUAL FRONTAL
BOUNDARIES ACROSS THE FA. MLMUCAPES RISE TO 600 TO 1800 J/KG
ACROSS THE SOUTHERN PORTION OF THE FA TUESDAY AFTERNOON. THUS THE
FRONTAL BOUNDARIES SHOULD ACT AS A TRIGGER MECHANISM. EXPECT HIGHS
ON TUESDAY TO BE IN THE MID 70S TO MID 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LONG TERM GUIDANCE HAS BEEN RELATIVELY CONSISTENT SHOWING MEAN UPPER
TROUGHING OVER EASTERN NORTH AMERICA WITH THE AXIS ALONG THE COAST
OR JUST OFFSHORE THROUGH THE PERIOD.  HOWEVER...LONG RANGE GUIDANCE
HAS BEEN SOMEWHAT INCONSISTENT ABOUT THE DETAILS OF POTENTIAL
FORMATION OF UPPER LOWS AROUND OUR REGION...TIMING AND INLAND EXTENT
OF POTENTIAL BACKDOOR TYPE FRONTS.

IT APPEARS THAT THE GENERAL CONSENSUS AMONG THE LONG TERM GUIDANCE
IS THAT A BACKDOOR FRONT WILL SETTLE SOUTH AND WEST OF THE REGION
TUE NT OR EARLY WED...WITH HIGH PRESSURE BUILDING SOUTH AND WEST
ACROSS NEW ENGLAND. HIGH PRESSURE MAY THEN DOMINATE INTO
THU...BEFORE A FAST MOVING DISTURBANCE IN THE NW FLOW ALOFT POSSIBLY
BRINGS SOME SHOWERS TO THE REGION BY FRI. DEPENDING ON THE ULTIMATE
STRENGTH AND PATH OF THIS DISTURBANCE...A SFC FRONTAL SYSTEM MAY
THEN MOVE THROUGH AND TO THE SOUTH OF THE REGION DURING THIS TIME
PERIOD.

HERE ARE SOME SPECIFICS...

TUE NT-WED...SOME LINGERING SHOWERS AND THUNDERSTORMS COULD OCCUR AT
LEAST INTO TUE EVENING...IF NOT LONGER...DEPENDING ON THE FORWARD
MOVEMENT OF THE SOUTHWARD MOVING FRONT. HOWEVER...LOW LEVEL MOISTURE
MAY LINGER AND/OR POOL ON THE COOL SIDE OF THE BOUNDARY WITH A
DEVELOPING E/SE LOW LEVEL FLOW...WHICH COULD AT LEAST ALLOW CLOUDS
TO LINGER WELL INTO WED...IF NOT ALSO CAUSE SOME PATCHY DRIZZLE. FOR
NOW...WILL KEEP MOSTLY CLOUDY SKIES FOR MOST AREAS S AND E OF ALBANY
THROUGH WED AFTN...BEFORE CLEARING FROM THE N AND E. TEMPS TUE
NT/WED AM SHOULD BE MAINLY IN THE 50S...WITH SOME 40S POSSIBLE
ACROSS SOME HIGHER ELEVATIONS. ON WED...MAX TEMPS ARE EXPECTED TO
REACH THE LOWER 70S IN VALLEYS...WITH 60S MAINLY ACROSS HIGHER
ELEVATIONS...COOLEST ACROSS THE SOUTHERN GREENS AND BERKSHIRES.

WED NT-THU NT...ASSUMING THE TIMING OF UPPER LEVEL AND SFC FEATURES
REMAIN CONSISTENT WITH CURRENT MODEL PROJECTIONS...IT APPEARS THAT
GENERALLY FAIR CONDITIONS SHOULD PREVAIL DURING THIS TIME PERIOD.
TEMPS SHOULD FALL INTO THE LOWER/MID 50S IN VALLEYS...WITH 40S
ACROSS HIGHER TERRAIN. DAYTIME MAX TEMPS SHOULD REACH THE LOWER/MID
70S ON THU...WITH 65-70 ACROSS HIGHER ELEVATIONS.

FRI-SAT...AN UPPER LEVEL DISTURBANCE MAY PASS SOMEWHERE NORTH AND
EAST OF THE REGION SOMETIME LATE FRI OR FRI NT. A TROUGH AND/OR COLD
FRONT ASSOCIATED WITH THIS FEATURE SHOULD PASS THROUGH SOMETIME FRI.
THIS MAY ALLOW FOR ISOLATED TO SCATTERED SHOWERS ACROSS THE
REGION...AND...PERHAPS SOME THUNDER DEPENDING ON INSTABILITY.
SHOWERS MAY THEN SHIFT SOUTH OF THE REGION FOR SAT...BUT THIS IS
HIGHLY DEPENDENT ON HOW FAR SOUTH THE DISTURBANCE...AND ASSOCIATED
SFC FRONT REACHES. MAX TEMPS ON FRI SHOULD REACH THE MID 70S IN
VALLEYS BOTH DAYS...WITH MAINLY 50S FOR FRI NT/SAT AM MINS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE COMBINATION OF DAYTIME HEATING...VERY COLD AIR ALOFT...AND THE
PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND
SOME POSSIBLE THUNDERSTORMS THIS AFTERNOON. INITIALLY...MOST OF
THE ACTIVITY SHOULD REMAIN WEST OF THE TAF SITES. HOWEVER...THEY
MAY TREND/EXPAND SLIGHTLY FURTHER EAST AND SOUTH BETWEEN 19Z-21Z.
SO...HAVE INCLUDED MENTION OF VCTS AT MOST TAF SITES FOR A SEVERAL
HOUR PERIOD THIS AFTERNOON. ANY THUNDERSTORMS MAY CONTAIN LOCALLY
VERY HEAVY RAIN...AND PERHAPS HAIL.

SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL COVERAGE A FEW
HOURS AFTER SUNSET...AND END BY MIDNIGHT. SKIES SHOULD CLEAR OUT
SHORTLY THEREAFTER. FOR ANY AREAS WHICH RECEIVE HEAVY RAINFALL
THIS AFTERNOON...THE POTENTIAL FOR FOG/LOW STRATUS DEVELOPMENT
WILL BE ELEVATED...ESP BETWEEN ROUGHLY 08Z-11Z/SUN. WILL HINT AT
THIS POTENTIAL WITH MVFR VSBYS AND FEW-SCT CLOUDS AROUND 300-500
FT AGL DURING THIS TIME PERIOD...UNTIL CONFIDENCE INCREASES THAT
MORE SOLID IFR CONDITIONS INCREASES.

AFTER ANY EARLY AM STRATUS/FOG....VFR CONDITIONS WILL OCCUR SUNDAY
MORNING THROUGH 18Z.

LIGHT NORTH TO NORTHEAST WINDS AT LESS THAN 8 KT WILL BECOME
LIGHT/VARIABLE AROUND OR JUST AFTER SUNSET. WINDS WILL BECOME
MAINLY W TO NW AT LESS THAN 8 KT AFTER SUNRISE SUNDAY...ALTHOUGH
LOCAL TOPOGRAPHICAL EFFECTS MAY ALLOW FOR A MORE S OR SE WIND
COMPONENT AT KGFL.

WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS.

OUTLOOK...
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MEMORIAL DAY: LOW OPERATIONAL IMPACT.BREEZY  NO SIG WX.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY NIGHT TO WEDNESDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA.

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...OFF
THE SOUTHERN NEW ENGLAND COAST THROUGH SUNDAY. A WEAK DISTURBANCE
ROTATING AROUND THIS SYSTEM WILL BRING SOME SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON...SOME OF WHICH
COULD CONTAIN LOCALLY HEAVY DOWNPOURS AND SMALL HAIL. GRADUAL
IMPROVEMENT IS EXPECTED FOR SUNDAY AND MONDAY...ALTHOUGH AN
ISOLATED AFTERNOON SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT
EITHER DAY.

&&

.HYDROLOGY...
A VERY ACTIVE PERIOD WILL CONTINUE INTO SUNDAY BEFORE SOME DRIER
WEATHER OCCURS SUNDAY NIGHT INTO THE FIRST HALF OF MONDAY. THERE
WILL BE A CHANCE FOR SOME SHOWERS AND PERHAPS A THUNDERSTORM
ACROSS NORTHERN AREAS ON MONDAY. TUESDAY LOOKS TO BE VERY ACTIVE
AS MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A SERIES OF
FRONTAL BOUNDARIES IMPACT THE AREA. LOCALLY HEAVY RAINFALL IS
POSSIBLE ON TUESDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/11
NEAR TERM...11
SHORT TERM...11
LONG TERM...KL/NAS
AVIATION...KL/NAS
FIRE WEATHER...HWJIV/11
HYDROLOGY...11
Hazardous weather outlook, May 24, 8:14 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
814 AM EDT SAT MAY 24 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
814 AM EDT SAT MAY 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY EVENING. THUNDERSTORMS MIGHT CONTAIN
SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. ANY THUNDERSTORM THAT DOES
FORM WILL MOVE FROM NORTH TO SOUTH AROUND AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 24, 2:30 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT SAT MAY 24 2014

NYZ038>040-241900-
MONTGOMERY NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
230 PM EDT SAT MAY 24 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
DOLGEVILLE...OR ABOUT OVER LITTLE FALLS...AND MOVING SOUTH AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
LITTLE FALLS BY 235 PM EDT
6 MILES EAST OF JORDANVILLE BY 245 PM EDT

LAT...LON 4318 7479 4318 7476 4284 7466 4283 7467
      4289 7486 4289 7488 4284 7488 4282 7490
      4285 7496 4316 7500
TIME...MOT...LOC 1829Z 351DEG 34KT 4308 7486

LFM
Special weather statement, May 24, 2:35 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT SAT MAY 24 2014

NYZ033-039-082-241900-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
235 PM EDT SAT MAY 24 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING AROUND HALF INCH HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES NORTH OF
CAROGA LAKE...OR ABOUT 18 MILES NORTHWEST OF GLOVERSVILLE...AND
MOVING SOUTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 300 PM EDT

LAT...LON 4305 7433 4303 7464 4346 7470 4349 7441
TIME...MOT...LOC 1835Z 354DEG 13KT 4326 7452

LFM
Special weather statement, May 24, 2:59 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT SAT MAY 24 2014

NYZ038-241930-
SOUTHERN HERKIMER NY-
259 PM EDT SAT MAY 24 2014

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING AROUND HALF INCH HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
MIDDLEVILLE...OR ABOUT 8 MILES NORTH OF HERKIMER...AND MOVING SOUTH
AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
FRANKFORT BY 320 PM EDT
HERKIMER BY 325 PM EDT
MOHAWK...ILION...LITTLE FALLS AND 7 MILES NORTH OF JORDANVILLE BY 330
PM EDT

LAT...LON 4322 7508 4325 7492 4294 7475 4286 7477
      4289 7487 4284 7488 4282 7492 4290 7509
      4289 7511 4289 7513 4315 7514
TIME...MOT...LOC 1859Z 344DEG 14KT 4314 7500

LFM
Special weather statement, May 24, 4:11 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT SAT MAY 24 2014

NYZ032-033-038-242045-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
411 PM EDT SAT MAY 24 2014

...A CLUSTER OF STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT
LIGHTNING...HEAVY RAIN...AND PEA SIZE HAIL. THESE STORMS WERE
LOCATED NEAR OHIO...OR ABOUT 7 MILES EAST OF HINCKLEY...AND MOVING
SOUTH AT 15 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
COLD BROOK BY 440 PM EDT
NEWPORT...POLAND AND 6 MILES NORTH OF MIDDLEVILLE BY 445 PM EDT

LAT...LON 4322 7508 4326 7516 4330 7515 4331 7512
      4334 7509 4347 7510 4347 7483 4298 7491
      4303 7522 4306 7522
TIME...MOT...LOC 2010Z 004DEG 11KT 4333 7499

IRL
Special weather statement, May 24, 4:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT SAT MAY 24 2014

NYZ038-242115-
SOUTHERN HERKIMER NY-
442 PM EDT SAT MAY 24 2014

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ILION...AND
MOVING SOUTH AT 20 MPH.

RAINFALL RATES UP TO ONE INCH PER HOUR WILL ALSO ACCOMPANY THIS
THUNDERSTORM LEADING TO PONDING OF WATER ON ROADWAYS.

THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 450 PM EDT
6 MILES WEST OF JORDANVILLE BY 455 PM EDT
7 MILES EAST OF WEST WINFIELD BY 500 PM EDT

LAT...LON 4305 7490 4282 7491 4290 7509 4285 7514
      4285 7521 4289 7522 4292 7521 4304 7522
TIME...MOT...LOC 2042Z 355DEG 16KT 4296 7507

IRL
Special weather statement, May 24, 4:51 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT SAT MAY 24 2014

NYZ043-053-054-084-VTZ013-242145-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
451 PM EDT SAT MAY 24 2014

...A STRONG THUNDERSTORM IN

  WESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  EASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME NORTHEAST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SALEM...AND MOVING
SOUTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
SALEM BY 510 PM EDT
CAMBRIDGE...7 MILES WEST OF SHAFTSBURY AND 9 MILES NORTH OF HOOSICK
FALLS BY 545 PM EDT

LAT...LON 4284 7320 4290 7356 4335 7336 4334 7325
      4332 7325 4332 7315 4331 7312 4330 7312
TIME...MOT...LOC 2050Z 013DEG 15KT 4325 7326

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:40 PM EDTSpecial Weather StatementALYMontgomery50 min
May 24, 1:20 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery55 min
May 24, 1:35 PM EDTSpecial Weather StatementALYHamilton25 min
May 24, 1:42 PM EDTFlash Flood WarningALYFulton, Herkimer, Montgomery6 hr
May 24, 1:46 PM EDTSpecial Weather StatementALYSaratoga29 min
May 24, 2:05 PM EDTSpecial Weather StatementALYHamilton25 min
May 24, 2:15 PM EDTSpecial Weather StatementALYSaratoga30 min
May 24, 2:30 PM EDTSpecial Weather StatementALYMontgomery30 min
May 24, 2:35 PM EDTSpecial Weather StatementALYFulton25 min
May 24, 2:59 PM EDTSpecial Weather StatementALYFulton31 min
May 24, 3:55 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer3 hr
May 24, 4:11 PM EDTSpecial Weather StatementALYOneida34 min
May 24, 4:42 PM EDTSpecial Weather StatementALYOtsego33 min
May 24, 5:15 PM EDTSpecial Weather StatementALYOtsego30 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.